Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Cleveland, OH

October 23, 2016Geauga County, Ohio

NWS Cleveland, OH issued this special weather statement at Oct 23, 2016, 9:53 PM EDT for Geauga County, Ohio. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 23, 2016, 9:53 PM EDT (01:53 UTC)
Expired
Oct 23, 2016, 10:30 PM EDT
In force
37 min
Issued by
NWS Cleveland, OH

County Geauga County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 1.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2016-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2016-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 371 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
371 m²/s²
0-3 km storm-relative helicity
603 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WWUS81 KCLE 240153
SPSCLE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
953 PM EDT SUN OCT 23 2016
 
OHZ012>014-240230-
ASHTABULA INLAND-GEAUGA-LAKE-
953 PM EDT SUN OCT 23 2016

...A STRONG THUNDERSTORM WILL AFFECT LAKE...SOUTHERN ASHTABULA AND
NORTHERN GEAUGA COUNTIES...

AT 952 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE NEAR
CHARDON...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. MOVE INDOORS UNTIL THESE THUNDERSTORMS PASS YOUR AREA. 

LOCATIONS IMPACTED INCLUDE...
PAINESVILLE...WILLOWICK...CHARDON...FAIRPORT HARBOR...MENTOR...
WILLOUGHBY...EASTLAKE...ORWELL...ANDOVER...TIMBERLAKE...WICKLIFFE...
WILLOUGHBY HILLS...MENTOR-ON-THE-LAKE...KIRTLAND...HUNTSBURG...
CLARIDON...MONTVILLE...HARTSGROVE...ROAMING SHORES AND CHERRY VALLEY.

LAT...LON 4162 8052 4150 8053 4150 8099 4159 8149
      4172 8141 4175 8134
TIME...MOT...LOC 0152Z 282DEG 50KT 4163 8114 
$$

CLARK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Oct 23, 9:44 PM EDT, 9 minutes earlier.

Area forecast discussion, Oct 23, 9:44 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
944 PM EDT Sun Oct 23 2016

.SYNOPSIS...
Low pressure will track across the eastern Great Lakes tonight
and move off the east coast by Monday morning. Cooler air will
return on Monday as high pressure builds across eastern Canada and
the eastern Great Lakes early this week. Low pressure will develop
over the plains states and move to the lower Great lakes on
Thursday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Thunderstorms have been developing in advance of the low pressure
system moving east across the lake. Forcing for showers and
thunderstorms continues to be supported by a 40 knot low level
jet interacting with the elevated warm front extending across
eastern Lake Erie into northwest Pennsylvania. Added a mention of
thunderstorms to the forecast for the next few hours and would not
be surprised to get a few reports of small hail/graupel given the
low freezing levels near 7500 feet.

Previous discussion... The surface low was approaching Lake
Michigan and moving quickly southeast. A small area of showers has
been expanding across northern lower MI and Lake Huron. The
surface low is progged to track near Erie PA so the initial
showers will likely be limited to NW PA. Extrapolation puts the
first radar echoes into NW PA about 730 PM. Nothing happening
south of the low in the warm sector and this will likely continue
to be the case until the associated cold front sags across Lake
Erie and picks up additional low level moisture tonight. There
will likely not be any showers outside of NE OH and NW PA. 850 mb
temperatures drop enough for lake effect showers after 07Z or so.
It will remain relatively mild this evening although the breeze
will persist. Low in the 40s later, perhaps near 50 along the Lake
Erie lakeshore.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
Decent trough progged to linger over the northeast states through
the first half of the week. Surface high pressure will build and
drift east providing a prolonged northwest flow in the boundary
layer. A weak short wave will skirt the eastern Great Lakes later
Monday with perhaps another weak wave Tuesday morning. Subsidence
will increase otherwise. The lake effect clouds will likely have
limited production except for the Huron connection which will start
out across northwest PA on Monday and may drift west a bit by
Tuesday morning, perhaps into Ashtabula and Trumbull Counties. Will
have a low pop chance of showers in these areas with sunnier skies
by the west. It will probably end up mostly sunny across NW OH.

Temperatures will be chilly with little temperature recovery Monday
except across NW OH where it will be sunnier. The frost/freeze
program ends Monday 10/24 so we will not issue frost advisories but
there will be frost Monday night especially NW OH where it will be
mostly clear and winds will lighten. Highs Tuesday may be a degree
or two cooler than Monday. High clouds will begin to stream in
Tuesday night as warm advection develops over the midwest. It will
likely still get cold Tuesday night with lows down around freezing
NE OH and NW PA.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
The models continue to show a band of warm advection moisture and
possible light shra setting up over the north on wed.

An upper trough and sfc low should be pushing across the area thu
producing widespread rain. The wx pattern will remain active with
the upper trough tending to remain over the lakes as a series of
s/w's move thru the base of the trough, however from day top day
there are a lot of model differences, especially on the weekend.
Will keep a threat for shra in the forecast fri thru sun. Its
possible thu night thru sat night that low level temps could get
cold enough between 06z and 16z that some snow or graupel could try
and mix in with the rain as right now we are looking for lows
generally around 40, maybe some upper 30s.

&&

.AVIATION /00Z Monday THROUGH Friday/...
Low pressure over Michigan will track east across Lake Erie
tonight...dragging a cold front across the forecast area. Expect
showers to develop in the east this evening with the system. The
system will quickly move east tomorrow morning...but scattered
lake effect showers will develop late tonight in the east...as
the 850mb temps dip to -3c and NW flow sets up over the lake.

OUTLOOK...Areas of non vfr likely to hang on for Erie and
Youngstown Tuesday in scattered lake effect rain showers. Widespread
showers should develop late Wednesday into Thursday as another low
pressure system tracks across Lake Erie.

&&

.MARINE...
The brief lull in sca conditions this evening will end later tonight
as winds shift to nw with colder air again spreading se across the
lake leading to sca conditions for about the east three fourth's of
the lake. High pressure will finally move across the lake to
diminish the winds on tue. Winds pick back up from the east wed into
wed night as a low approaches from the west. Sca conditions may
develop ahead of the low but the track of the low near the lake make
the situation uncertain. The low will be weakening as it crosses the
lake so may not get a strong enough west or nw wind behind the low
to have sca conditions either for thu night into friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 AM EDT Tuesday for LEZ144>149.

&&

SYNOPSIS...Kosarik
NEAR TERM...KEC/Kosarik
SHORT TERM...Kosarik
LONG TERM...Adams
AVIATION...DJB
MARINE...Adams
Hazardous weather outlook, Oct 23, 4:08 AM EDT, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
408 AM EDT SUN OCT 23 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-240815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
408 AM EDT SUN OCT 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 23, 9:53 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
953 PM EDT SUN OCT 23 2016

OHZ012>014-240230-
ASHTABULA INLAND-GEAUGA-LAKE-
953 PM EDT SUN OCT 23 2016

...A STRONG THUNDERSTORM WILL AFFECT LAKE...SOUTHERN ASHTABULA AND
NORTHERN GEAUGA COUNTIES...

AT 952 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WERE NEAR
CHARDON...MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. MOVE INDOORS UNTIL THESE THUNDERSTORMS PASS YOUR AREA.

LOCATIONS IMPACTED INCLUDE...
PAINESVILLE...WILLOWICK...CHARDON...FAIRPORT HARBOR...MENTOR...
WILLOUGHBY...EASTLAKE...ORWELL...ANDOVER...TIMBERLAKE...WICKLIFFE...
WILLOUGHBY HILLS...MENTOR-ON-THE-LAKE...KIRTLAND...HUNTSBURG...
CLARIDON...MONTVILLE...HARTSGROVE...ROAMING SHORES AND CHERRY VALLEY.

LAT...LON 4162 8052 4150 8053 4150 8099 4159 8149
      4172 8141 4175 8134
TIME...MOT...LOC 0152Z 282DEG 50KT 4163 8114

CLARK

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.